Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Mixed effects of thyroid deficency and synthyroid - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Mental Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 593 Questions
User :   I would like to know why I am getting a pervading sad feeling after taking syntroid. I had a tsh of 4.55 when tested 6 weeks ago and now it is 1.3 after taking synthroid for six weeks. Now I still have this sadness that seemed to start when I began the med. I had lower energy and took naps before the synthroid. Now my MD wants me to stop taking it an go on wellbutrin to shake the depressed affect. I persuaded him to try both including upping the synthroid to 75 mg and taking wellbutrin 150 mgg a day. So what is the solution. I think my doctor is getting tired of me calling about it. I start the day in a good mood and later in the day the sadness picks up.
Doctor :   Hi,
Doctor :   Hi,
Doctor :   Dr xxxx here
User :   hi XXXXXXXX here i am hoping you can help me with this
Doctor :   yes , surely i ll help you please give me some time to read your post
User :   ok
Doctor :   Yes, xxxx, can you elaborate on the abnormal feeling you experience
User :   I wake up feeling good and then take syntroid and then as day wears on I get sadness and almost teary eyed. Never had this before. Only anxiety GAD since 20's and take ativan 1mg 3x forthat. Previous depressions were short lived from work burnout and wellbutrin or ludiomil helped.
Doctor :   Ok,
Doctor :   Are there any triggering factors to such an episode of depression ?
User :   No in the past it was my oldest daughter was adhd and oppositional and would wear us out, buut now she is 23 and lives in xxxx and our 20 and 18 year olds are great kids. I would get disgusted with work at times and feel exhausted over worked counseling adolescents and working with special ed. kids. Then I didn't sleep rigth, felt uptight, and didn't want to do much. Now I want to do things but have the sad feeling only the synthroid seems to coincide with this experience.
Doctor :   Ok,
Doctor :   Can i ask some questions on on your sexual history?
User :   ok
Doctor :   Is there any loss of libido (sexual desires)?
User :   my testoterone 6 weeks ago was 270 and now it is 300. MD thinking of androderm 5mg but holing off on depression. Yes I have loss of libido and battled with ed for 6 years and use cialis which works.
User :   I think of sex often and have desires but physically don't respond well without the cialis
Doctor :   Ok, i think your problems are mixed effects of both thyroid deficency and due to synthyroid also
Doctor :   but the treatment you wellbutrin is the best remedy
User :   Ok so you think stop the synthroid and stay with wellbutrin and ativan only. What about trying the androderm. My md thought stop synthroid use wellbutrin and ativan and in a couple weeks try the andrioderm. What do you think?
Doctor :   No, dont go for andrioderm for now
User :   Ok should I try the matural supplements for hypo thyroid
Doctor :   first stop synthroid for two weeks and get the tsh profile repeated
Doctor :   continuing on wellbutrin
User :   Ok and go with wellbutrin and ativan, and talk to my MD and write back in?
Doctor :   Yes, thats right
User :   OK last question is there a better antidepressant choice, like I could ask him to retry ludiomil a tryclic or stay with wellbutrin for sure
Doctor :   I would consider its better to continue on wellbutrin be cause it treats both libido problem as wel as depression
User :   Ok thank you Dr. xxxx, it is a pleasure to chat with you, great help!
Doctor :   Is there anything i can help you with ?
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor